My Dad has prostate cancer. He was diagnosed over 10 years ago, was given radiation and then supplemented with Lupron shots every 3 months after it was detected that his PSA was going up. About 2 years ago, he started to complain that the Lupron shots were causing breast soreness, a little enlargement(he hated it) and hot and cold flashes. His personality became very irritable and self centered. The doctor changed him to Casadex and gave him Lexapro for depression which made him merely tolerable in a room of family members he really loves. He became full of anxiety about everything and nothing and the doctor placed him on small dose of Xanax to cope with the anxiety attacks. In the last year the PSA started up again and the other day his catscan showed the cancer spread to his thigh bone. He was placed in a nursing home for rehabilitative care because he has not eaten without major cajoling by my mother for over two weeks, is too weak to walk and is wearing a catheter due to not being able to walk to the bathroom. They had to rehydrate him at the hospital before placing him into the nursing home, but stated there was no evidence of cancer any place other than the above listed even though they did the full body CAT. We think the depression has taken his will to live, and the depression caused him to stop eating and drinking. But, he says he is too full to eat, and does not remember when he has eaten and when he has not. He finally has taken a little nourishment over the last 2 days and the said he felt nauseated when he did. My mother who is 75 is beside herself since this is her spouse of 57 years in August. She has been so angry at him this last year because she thought he was just trying to garner attention for himself. Now it looks like he is really dying. The prostate cancer itself, besides being in an area of great value to men, seems to also carry a higher risk of depression and a more intense depression if possible than other cancers in men. This is a story that is hopefully helpful to other men. I think my father will die soon, but I am hoping that he will not suffer too much. He is also being given pain medication and complains mostly of all over bone pain.